Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 320, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Nov 9, 2000, 7:15 PM EST for Delaware County, Licking County, Ohio. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 9, 2000, 7:15 PM EST (00:15 UTC)
- Expired
- Nov 9, 2000, 8:15 PM EST
- In force
- 60 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Delaware County, OH, Licking County, OH
The radar
The Cincinnati radar (KILN), 125 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 7:25 PM EST | Thunderstorm Wind 50 E | Pataskala, OH | Around 30 trees were knocked down around Pataskala and power lines were knocked down in Croton. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 4:00 PM EST | Tornado Watch | SPC | 5 hr |
| Nov 9, 5:45 PM EST | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -173 m²/s²
- 0-3 km storm-relative helicity
- -156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 100015 SVRILN OHC041-089-100115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 715 PM EST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELAWARE COUNTY IN CENTRAL OHIO... LICKING COUNTY IN CENTRAL OHIO... * UNTIL 815 PM EST... * AT 715 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF PATASKALA...OR ABOUT 2 MILES SOUTHEAST OF GAHANNA...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SUNBURY... PATASKALA... NEWARK... JOHNSTOWN... HEATH... HANOVER... GRANVILLE... DELAWARE... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND GUSTS TO 70 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 6:35 PM EST, 40 minutes earlier.
Area forecast discussion, Nov 9, 6:35 PM EST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 635 PM EST THU NOV 9 2000 WATCH OVER WESTERN PORTIONS OF CWA EXPIRES AT 7 PM. WILL ALLOW TO EXPIRE AND SEND UPDATE RIGHT AT 7 TO REMOVE HEADLINE. WILL ALSO EXPIRE WATCH OVER SOUTH CENTRAL OHIO AND PORTIONS OF CENTRAL OHIO THAT THE LINE OF THUNDERSTORMS IS ALREADY THROUGH. WATCH SHOULD HOLD ON FOR COUNTIES NORTH OF AND INCLUDING MADISON...FRANKLIN...AND FAIRFIELD. .ILN...TORNADO WATCH FOR PORTIONS OF CENTRAL OHIO THROUGH 9 PM. FRANKS
In the hours before
Local storm report, Nov 9, 4:15 PM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
415 PM EST THU NOV 9 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM CARROLLTON KY WIND DAMAGE
11/09/00 CARROLL LIGHT POLE BROKEN IN HALF.
SEVERAL LIMBS DOWN...A FEW
LARGE. )
0404 PM GLENCOE KY .88 INCH HAIL
11/09/00 GALLATINLocal storm report, Nov 9, 4:33 PM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
433 PM EST THU NOV 9 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM CARROLLTON KY WIND DAMAGE
11/09/00 CARROLL LIGHT POLE BROKEN IN HALF.
SEVERAL LIMBS DOWN...A FEW
LARGE.
0404 PM GLENCOE KY .88 INCH HAIL
11/09/00 GALLATIN
0430 PM 3 S WILLIAMSTOWN KY WIND DAMAGE
11/09/00 GRANT TREES DOWN ON POWER LINES
AND ONE TREE ON A MOBILE
HOME IN THE SOUTHERN PART
OF TOWN
SEWLocal storm report, Nov 9, 4:41 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
441 PM EST THU NOV 9 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM COUNTYWIDE IN WIND DAMAGE
11/09/00 RIPLEY NUMEROUS TREES AND
POWERLINES DOWN ACROSS THE
COUNTY
SEWSpecial weather statement, Nov 9, 5:55 PM EST, 1 hour 20 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-092314- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 555 PM EST THU NOV 9 2000 ...TORNADO WATCH CANCELLED FOR NORTHERN KENTUCKY SOUTHEAST INDIANA AND SOUTHWEST OHIO... THE TORNADO WATCHES THAT WERE IN EFFECT HAVE BEEN CANCELLED THIS EVENING. THE THREAT FOR TORNADOS HAS DIMINISHED WITH THE PASSAGE OF A STRONG LINfE OF STORMS. NO ADDITIONAL SEVERE WEATHER IS EXPECTED IN THESE AREAS TONIGHT.
Local storm report, Nov 9, 6:27 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
627 PM EST THU NOV 9 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 10 NW CONNERSVILLE IN WIND DAMAGE
11/09/00 FAYETTE TREES AND POWERLINES WERE
DOWN IN THE NORTHWEST PART
OF THE COUNTY
0515 PM COUNTYWIDE OH WIND DAMAGE
11/09/00 BROWN TREES AND POWERLINES WERE
BLOWN DOWN
0525 PM COUNTYWIDE OH WIND DAMAGE
11/09/00 ADAMS TREES AND POWERLINES WERE
DOWN
0520 PM MASON OH 75 MPH TSTM WIND GUST
11/09/00 WARREN TREES WERE BLOWN DOWN
THROUGHOUT THE CITY
JFNearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.